Discussions that mention pravachol

High Cholesterol board


[quote]Originally posted by gorgon:
You sound just like my doctor when I complained about muscle aches after taking Lipitor.

Of course, the main difference is that statins (e.g., Lipitor, Zocor, Pravachol, Mevacor, etc.) have a well documented history of causing muscle aches. Policosanol does not. Two completely different compounds that treat cholesterol in different ways.

I always say, never beieleve anyone if you can do the research yourself. I suggest a look at the site I posted above from the national library of medicine to help make better informed decisions about what might be appropriate treatments for yourself.
I decided to add Policosanol to my statin and had a NEGATIVE result :confused: . I was at a total of 185 on 20 mg of Pravachol then decided to add Policosanol. After 1 month, my total was 270 :eek: . The HDL did improve from 56 to 78. I'm now off the Policosanol and will retest in a month and post results here.
Quote from zip2play:
Thanks guys,

I've read over the posts and have decided that the results are too mixed to waste my money on the stuff. Rahod's result showing the negating of the effect of statins was particularly disturbing. My Lipitor costs too much to risk increasing my Lipitor-lovely LDL's (in the 90's) with a so-so supplement.
Thanks again...good work!


I'm really stumped as to why I got the results I did when combining the two. My research has shown that Pravachol absorbtion is effected by food (ie, should not be taken with food). Perhaps the Policosanol acts like a "food" and blocks the statin? Lipitor is not effected by food intake. Still, I would have expected the Policosanol to "do it's thing". I'm going to get another blood test in two days and will report the TC reading I get...that will be about 2 weeks since discontinuing the Policosanol.
Quote from rahod:
I'm really stumped as to why I got the results I did when combining the two. My research has shown that Pravachol absorbtion is effected by food (ie, should not be taken with food). Perhaps the Policosanol acts like a "food" and blocks the statin? Lipitor is not effected by food intake. Still, I would have expected the Policosanol to "do it's thing". I'm going to get another blood test in two days and will report the TC reading I get...that will be about 2 weeks since discontinuing the Policosanol.

I'm not sure about the interaction of food and Pravachol..from a source:


diet affecting drug performance:

Food

• mechanism: Taking pravastatin too close to meals can theoretically interfere with levels of the drug in the body.

• research: No research has conclusively shown that the interaction between food and pravastatin significantly changes its therapeutic efficacy